MAUDE Adverse Event Report: MEDTRONIC IRELAND VENA SEAL CLOSURE SYSTEM; AGENT, OCCLUDING, VASCULAR, PERMANENT

MEDTRONIC IRELAND VENA SEAL CLOSURE SYSTEM; AGENT, OCCLUDING, VASCULAR, PERMANENT
Catalog Number VS-404
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Granuloma (1876); Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that an attempt was made to use a venaseal vs-404 to treat a soft tissue lesion in the left proximal mid short saphenous vein (ssv).Patient had an adhesive plug.Patient had left ssv venaseal procedure on ((b)(6)).Patient started developing open wounds on the distal 1/3 of the leg around mid september and kept developing more and progressing higher to the popliteal junction region.Physician said they were unsure it was granuloma.Physician is not the one treating it, but a dermatologist.Dermatologist had treated the patient for antibiotics flucloxacillin for cellulitis.According to the dermatologist, pieces of hard substances kept coming out and the 3 swab biopsies performed also kept showing up with pseudomonas.Physician said if it did not have pseudomonas, physician would have left it alone and observed it.Since there was pseudomonas, they planned to excise and explant them, the ssv.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Additional information: patient is doing much better/improving.Patient is almost fully recovered after the explant (vein was excised and all the adhesive removed on the (b)(6) 2025).Patient was given antibiotics after excision, but is off antibiotics at this time.Imageanalysis the customer returned two images for evaluation image 1: this image depicts a picture of a photograph on a phone.This image depicts the patient¿s leg, the left calf muscle is visible and a number of red raised areas can be seen along the length of the leg.Image 2: this image depicts a picture of a photograph on a phone.The screen photo is of what appears to be 6 pieces f a yellow type substance, from this image it is unclear as to what the substance may be.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VENA SEAL CLOSURE SYSTEM
Common Device Name
AGENT, OCCLUDING, VASCULAR, PERMANENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24105429
Report Number9612164-2026-00322
Device Sequence Number10243860
Product Code PJQ
UDI-Device Identifier00763000240776
UDI-Public(01)00763000240776(17)261031(10)79625
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P140018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberVS-404
Device Lot Number79625
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2025
Supplement Date Received by Manufacturer01/26/2026
02/09/2026
Initial Report FDA Received Date01/17/2026
Supplement Report FDA Received Date02/05/2026
03/06/2026
Date Device Manufactured10/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexMale